Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 86, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2013, 5:22 PM CDT for Perry County, Mississippi. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2013, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 29, 2013, 6:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Perry County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:40 PM CDT | TSTM WND DMG | 6 N New Augusta, MS | TREES REPORTED DOWN BETWEEN NEW AUGUST AND RUNNELSTOWN. |
| Jun 29, 5:48 PM CDT | TSTM WND DMG | Beaumont, MS | 3 TREES DOWN IN BEAUMONT AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS54 KMOB 292222
SVRMOB
MSC111-292330-
/O.NEW.KMOB.SV.W.0086.130629T2222Z-130629T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 523 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 3 MILES NORTH
OF PETAL...OR 17 MILES NORTHWEST OF NEW AUGUSTA...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHTON... NEW AUGUSTA... BEAUMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3144 8914 3144 8894 3142 8885 3108 8885
3125 8915 3143 8915
TIME...MOT...LOC 2223Z 298DEG 21KT 3138 8922
$$1 follow-up statement
858
WWUS54 KMOB 292248
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT SAT JUN 29 2013
MSC111-292258-
/O.CAN.KMOB.SV.W.0086.000000T0000Z-130629T2330Z/
PERRY MS-
548 PM CDT SAT JUN 29 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
PERRY COUNTY...
AT 548 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
PERRY COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 3144 8914 3144 8894 3142 8885 3108 8885
3125 8915 3143 8915
TIME...MOT...LOC 2248Z 298DEG 21KT 3131 8907
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:45 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 29, 3:45 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT SAT JUN 29 2013 .SHORT TERM (TONIGHT AND SUNDAY)...A LARGE UPPER LONGWAVE TROUGH OVER THE EASTERN CONUS WILL CONTINUE TO DIG SOUTHWARD WITH THE BASE SETTLING OVER THE NORTHERN GULF OF MEXICO THROUGH THE PERIOD. THIS WILL ALLOW A FRONTAL BOUNDARY JUST NORTHWEST OF THE AREA TO MOVE SOUTHEAST OVER NIGHT. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPING NORTH OF HIGHWAY 84 THIS AFTERNOON WILL MOVE SOUTHEAST WITH THE BOUNDARY ACROSS THE ENTIRE FORECAST AREA THROUGH THE EVENING HOURS. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS. THE STORMS WILL MOVE SOUTHEAST OFF THE COAST AFTER MIDNIGHT...WILL REDEVELOP AGAIN SUNDAY AFTERNOON AS THE FRONT STALLS. EXPECT ISOLATED COVERAGE NORTHWEST OF I-65 AND SCATTERED COVERAGE SOUTHEAST OF I-65. THERE WILL REMAIN A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TONIGHT AND SUNDAY. LOW TEMPERATURES TONIGHT WILL RANGE FROM 65 TO 70 DEGREES NORTHWEST OF I-65...FROM 70 TO 75 DEGREES SOUTHEAST OF I-65. HIGH TEMPERATURES SUNDAY WILL RANGE FROM 88 TO 93 DEGREES INLAND AREAS WITH MID 80S ALONG THE IMMEDIATE COAST. /22 && .LONG TERM (MONDAY THROUGH SATURDAY)...GLOBAL MODELS AGREE ON DEVELOPING A CLOSED LOW ACROSS THE OHIO VALLEY SUNDAY NIGHT INTO MONDAY WITH A TRAILING TROUGH THROUGH THE CENTRAL GULF COAST. IN ADDITION...A WEAK SFC LOW IS EXPECTED TO DEVELOP OVER SOUTH CENTRAL ALABAMA AND THE FLORIDA PANHANDLE. THIS WILL KEEP CHANCES OF RAIN GOING ACROSS THE EASTERN HALF OF THE REGION...WHILE CONDITIONS WILL BE DRIER TO THE WEST AS A DRIER AIRMASS MOVES INTO THE BASE OF THE UPPER TROUGH. THE UPPER TROUGH WILL RETROGRADE WESTWARD TUESDAY INTO WEDNESDAY IN RESPONSE TO THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC BUILDING WESTWARD. THIS WILL SETUP A SOUTHWESTERLY UPPER FLOW PATTERN ACROSS THE AREA BETWEEN THE TWO UPPER SYSTEMS RESULTING IN DEEP TROPICAL MOISTURE RETURNING TO THE AREA. DISTURBANCES IN THE SOUTHWEST FLOW WILL COMBINE WITH PW VALUES AROUND 2 INCHES TO CREATE ABOVE NORMAL CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE AND LATTER PARTS OF THE WEEK. AFTERNOON HIGH TEMPS WILL ONLY TOP OUT IN THE UPPER 80S TO AROUND 90 EACH DAY DEPENDING ON WHEN RAINFALL BEGINS EACH DAY. /13 && .AVIATION...[29.18 KMOB/KBFM/KPNS TAF ISSUANCE]...VFR CONDITIONS WILL MAINLY PREVAIL OVER THE LOCAL TERMINALS DURING THE NEXT 24 HOURS. SCATTERED SHRA/TSRA WILL REDEVELOP NEAR THE LOCAL TERMINALS NEAR 29.23Z...AND SHOULD DISSIPATE BY LATE EVENING. BRIEF REDUCTIONS IN CIG/VIS TO MVFR TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND NEAR TSRA. ADDED A PROB30 GROUP AFTER 30.09Z FOR KMOB AND KBFM...AND AFTER 30.11Z FOR KPNS DUE TO AN APPROACHING WEAK FRONTAL BOUNDARY FROM THE NORTHWEST. AGAIN EXPECT BRIEF REDUCTIONS IN CIG/VIS TO MVFR TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND NEAR TSRA. /22 && .MARINE...LIGHT TO MODERATE WESTERLY TO SOUTHWESTERLY WINDS WILL PERSIST THROUGH THE WEEKEND AS A SURFACE LOW OVER THE OHIO RIVER VALLEY SETTLES SOUTHWARD INTO THE NORTHERN GULF OF MEXICO. THE WINDS WILL THEN BECOME LIGHTER AND MORE VARIABLE IN DIRECTION MONDAY AND TUESDAY. LIGHT TO MODERATE SOUTHERLY FLOW SHOULD RETURN BY MID TO LATE IN THE WEEK AS A RIDGE OF HIGH PRESSURE DEVELOPS ACROSS THE EASTERN SEABOARD. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP OVER THE MARINE AREA EACH DAY. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY THUNDERSTORM THAT DEVELOPS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 91 69 90 70 / 30 20 10 20 20 PENSACOLA 75 90 75 89 73 / 30 20 20 20 20 DESTIN 78 85 78 88 75 / 40 40 20 30 20 EVERGREEN 69 91 66 91 67 / 30 20 20 30 20 WAYNESBORO 66 92 66 87 66 / 20 10 10 20 20 CAMDEN 67 92 67 89 67 / 20 20 10 30 20 CRESTVIEW 72 91 68 91 69 / 30 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 29, 2:49 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SAT JUN 29 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-302000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 249 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE EVENING HOURS. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE UNDERNEATH THE HEAVIER SHOWERS AND STORMS. THERE REMAINS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES. LATE AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE LOCALLY REQUESTED SHOULD SEVERE WEATHER DEVELOP TODAY. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-302000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 249 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING SCATTERED THUNDERSTORMS APPROACHING FROM THE NORTHWEST WILL MOVE OVER MARINE AREA FROM LATE EVENING THROUGH SUNDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 30 KNOTS...LOCALLY HIGHER WAVES...NUMEROUS LIGHTNING STRIKES...AND VERY HEAVY RAINS REDUCING VISIBILITIES. MODERATE WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE END OF THE WEEK. SOME STORMS MAY PRODUCE STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
In the hours before
Special weather statement, Jun 29, 4:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT SAT JUN 29 2013 ALZ062-FLZ001-292215- INLAND ESCAMBIA FL-UPPER BALDWIN AL- 445 PM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 515 PM CDT... AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF BAY MINETTE...OR 3 MILES NORTH OF I65 AND AL 59...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND CR 47... I65 AND AL 59... I65 AND AL 287... I65 AND AL 225... BAY MINETTE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 30 AND 47. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:11 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 49 min |
| Jun 28, 10:00 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.